Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 641, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 7, 2001, 4:36 PM CDT for Jefferson Davis County, Marion County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 4:36 PM CDT (21:36 UTC)
- Expired
- Sep 7, 2001, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson Davis County, MS, Marion County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WUUS54 KJAN 072136 SVRJAN MSC065-091-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHEAST OF COLUMBIA... MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MARION COUNTY REMAIN OVER RURAL JEFFERSON DAVIS COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3123 8992 3123 8971 3155 8966 3156 8993
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:05 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 7, 3:05 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT FRI SEP 7 2001 ...A SIGNIFICANT COLD FRONT IS FINALLY EXPECTED TO MOVE THROUGH THE LOWER MISSISSIPPI VALLEY BY MONDAY... THE LATEST WATER VAPOR SATELLITE IMAGERY SHOWS TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD ACROSS ALABAMA...MISSISSIPPI...AND MUCH OF LOUISIANA. THIS PLUME OF MOISTURE EXTENDS NORTHWARD ALL THE WAY TO MICHIGAN. SINCE THE ENTIRE FORECAST AREA CONTINUES TO BE IN A VERY WARM AND HUMID AIRMASS THROUGH SUNDAY...EXPECT CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY BOTH SATURDAY AND SUNDAY AFTERNOON. THE 12Z UPPER LEVEL MAPS SHOW A STRONG TROUGH APPROACHING THE WESTERN PLAINS. THE TROUGH WILL MOVE SLOWLY EASTWARD THE NEXT SEVERAL DAYS. BOTH THE AVN AND ETA MODELS FORECAST THE DEVELOPMENT OF A SURFACE LOW IN THE VICINITY OF THE ARKANSAS AND OKLAHOMA BORDER. (THE ETA MODEL POSITION IS FARTHER WEST THAN THE AVN POSITION.) THIS LOW IS FORECAST TO TRACK NORTHEASTWARD TOWARD SOUTHERN ILLINOIS BY SUNDAY NIGHT AND THE SURFACE FRONT SHOULD PUSH ACROSS THE FORECAST AREA FROM SUNDAY NIGHT INTO MONDAY. THE UPPER LEVEL TROUGH WILL LAG BEHIND THE FRONT BY 6 TO 12 HOURS. EXPECT CLEARING SKIES WITH A DRIER AIRMASS MOVING INTO THE REGION BY MONDAY NIGHT. FOR POPS...WILL BLEND THE AVN AND NGM MOS GUIDANCE AND WILL FORECAST SCATTERED...MAINLY AFTERNOON AND EARLY EVENING ACTIVITY FOR SATURDAY. FOR SUNDAY...EXPECT SCATTERED CONVECTION IN THE AFTERNOON HOURS. THIS ACTIVITY SHOULD LINGER LATER INTO THE NIGHT AS THE SURFACE FRONT ENTERS THE REGION. AT THIS POINT...BELIEVE OUR SEVERE THREAT SHOULD BE MINIMAL HERE AS BEST UPPER LEVEL DIVERGENCE SHOULD REMAIN WELL TO THE NORTH OF OUR FORECAST AREA. FOR TEMPERATURES...EXPECT CONTINUED SUMMER TEMPERATURES THROUGH SUNDAY NIGHT WITH LOWS GENERALLY IN THE 70 TO 75 DEGREE RANGE. PLENTIFUL CLOUDINESS SHOULD HELP KEEP THE MAXIMUM TEMPS NO WARMER THAN 90 THROUGH SUNDAY WITH EVEN COOLER TEMPERATURES ON MONDAY AS THE SURFACE FRONT PUSHES EAST OF MISSISSIPPI. TUESDAY THROUGH FRIDAY...BY TUESDAY MORNING THE ENTIRE FORECAST AREA SHOULD BE SEEING THE FIRST TASTE OF FALL WITH TEMPERATURES MAINLY IN THE 60 TO 80 DEGREE RANGE AND MUCH LOWER HUMIDITY. AT THIS TIME IT LOOKS LIKE TUESDAY THROUGH FRIDAY SHOULD BE DRY...SO WILL KEEP OUT ANY MENTION OF RAIN THROUGH THIS PERIOD. .PRELIM NUMBERS... JAN 73/89/73/88 1425 MEI 70/89/70/89 1425 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Sep 7, 2:09 PM CDT, 2 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT FRI SEP 07 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AS WELL AS CENTRAL AND SOUTHERN MISSISSIPPI. SOUTH WINDS THROUGH THE LOWER AND MID PORTIONS OF THE ATMOSPHERE WILL PUSH ANY STORMS NORTHWARD AT 15 TO 20 MPH. THE LACK OF ANY FOCUSING BOUNDARY AND MODERATE INSTABILITY SHOULD KEEP STORMS BELOW SEVERE LIMITS. FREQUENT LIGHTNING STRIKES...BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE EXPECTED WITH ANY STRONGER STORMS. THUNDERSTORMS WILL BECOME MORE ISOLATED AROUND SUNSET BEFORE DISSIPATING LATE THIS EVENING ACROSS THE REGION. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.